Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 137, NWS Austin/San Antonio, TX

May 20, 2015Edwards County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 20, 2015, 9:03 PM CDT for Edwards County, Val Verde County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2015, 9:03 PM CDT (02:03 UTC)
Expired
May 20, 2015, 9:45 PM CDT
In force
42 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Edwards County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 132 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 5:29 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 2.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2015-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1721 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2015-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1721 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WUUS54 KEWX 210203
SVREWX
TXC137-465-210245-
/O.NEW.KEWX.SV.W.0137.150521T0203Z-150521T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
903 PM CDT WED MAY 20 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHEASTERN VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 945 PM CDT

* AT 902 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 12 MILES EAST OF PANDALE TO 16 MILES SOUTHWEST OF
  SONORA...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JUNO AND US-277 NEAR THE SUTTON-EDWARDS COUNTY LINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3029 10121 3029 10026 3012 10112 3022 10151
TIME...MOT...LOC 0202Z 275DEG 18KT 3024 10135 3037 10080 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
983 
WWUS54 KEWX 210235
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
935 PM CDT WED MAY 20 2015

TXC137-465-210245-
/O.CON.KEWX.SV.W.0137.000000T0000Z-150521T0245Z/
EDWARDS TX-VAL VERDE TX-
935 PM CDT WED MAY 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN EDWARDS AND NORTHEASTERN VAL VERDE COUNTIES...

AT 929 PM CDT...SEVERE THUNDERSTORMS CONTINUE TO AFFECT THE 
NORTHWESTERN PART OF EDWARDS AND NORTHEAST VAL VERDE COUNTIES. A NEW 
SEVERE THUNDERSTORM WARNING WILL BE ISSUED WITHIN THE NEXT FEW 
MINUTES TO EXPEND THE AREA.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JUNO AND US-277 NEAR THE SUTTON-EDWARDS COUNTY LINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3029 10114 3029 10026 3012 10112 3022 10137
TIME...MOT...LOC 0229Z 283DEG 21KT 3022 10120 3035 10065 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 8:47 PM CDT, 16 minutes earlier.

Area forecast discussion, May 20, 8:47 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
847 PM CDT WED MAY 20 2015

.UPDATE...
JUST SENT AN UPDATE TO INCREASE POPS IN THE NORTHWESTERN HALF OF
THE AREA AS THUNDERSTORM DEVELOPMENT HAS REMAINED PERSISTENT ALONG
THE COLD FRONT AS IT CONTINUES TO SAG SOUTH. SEVERE STORMS WITH
LARGE HAIL AND DAMAGING WINDS ARE STILL POSSIBLE IN THE EDWARDS
PLATEAU AND NORTHERN RIO GRANDE PLAINS THROUGH MIDNIGHT.

&&

.PREV DISCUSSION... /ISSUED 654 PM CDT WED MAY 20 2015/

AVIATION...
/00Z TAFS/
CURRENTLY AREA SITES REPORT VFR CONDITIONS AND EXPECTED TO REMAIN
THAT WAY THROUGH MIDNIGHT TONIGHT. AFTERWARD...CIGS WILL LOWER TO
MVFR/IFR CONDITIONS OVERNIGHT INTO MID DAY THURSDAY. A COLD FRONT
IS FORECAST TO PUSH ACROSS THE HILL COUNTRY AND EXPECTED TO STALL
ALONG THE ESCARPMENT AROUND 05Z TONIGHT. ISOLATED TO SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE BOUNDARY BUT AT
THIS TIME...OUR THINKING IS FOR CONVECTION TO STAY JUST TO THE
NORTH OF THE I-35 TERMINALS WITH SHOWER ACTIVITY GETTING INTO KDRT
FROM 02Z TO 05Z TONIGHT. WINDS WILL GENERALLY BE FROM THE EAST AT
5 TO 10 KNOTS.

PREV DISCUSSION... /ISSUED 612 PM CDT WED MAY 20 2015/

UPDATE...
JUST UPDATED ALL GRIDS AND TEXT FORECASTS TO LOWER POPS SOUTHEAST
THROUGH 12Z THURSDAY...LOWER POPS THIS EVENING FOR THE I-35
CORRIDOR...AND TO INCLUDE SEVERE THUNDERSTORM WATCH 192 UNTIL
MIDNIGHT FOR EDWARDS AND VAL VERDE COUNTIES. ALL HOURLY FORECAST
VARIABLES WERE ALSO UPDATED THROUGH 12Z THURSDAY. IN BRIEF...
CONVECTION IS A LITTLE FURTHER NORTH/WEST THAN PREVIOUS HI-RES
MODELS PROJECTED...BUT WE STILL EXPECT AN INCREASE IN STORM
COVERAGE LATER TONIGHT AS THE COLD FRONT CONTINUES TO SAG SOUTH
TOWARD OUR AREA. THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL
THIS EVENING.

PREV DISCUSSION... /ISSUED 241 PM CDT WED MAY 20 2015/

SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
ALREADY THIS AFTERNOON SHOWERS AND STORMS WERE FIRING EAST OF THE
I35 CORRIDOR AS INSTABILITY IS OVERCOMING WEAK MORNING CAPPING.
THIS ISOLATED TO SCATTERED POTENTIAL SHOULD CONTINUE THROUGH THE
DAYLIGHT HOURS WHERE THE SUN IS EFFICIENTLY DESTABILIZING THE
SURFACE ATMOSPHERE. OUT WEST...HIGH INSTABILITY AND AN APPROACHING
COLD FRONT FROM THE NORTH IS INTERACTING WITH A DRY LINE PRODUCING
ISOLATED STRONG TO SEVERE CONVECTION IN THE BIG BEND AREA AND OFF
THE MEXICAN MOUNTAINS. AS THE COLD FRONT CONTINUES TO
APPROACH...EXPECTING THIS ACTIVITY TO ORGANIZE INTO A CLUSTER OF
STRONG STORMS CAPABLE OF LARGE HAIL AND DAMAGING WINDS. THE
EASTWARD PROPAGATION OF THIS ACTIVITY IS THE QUESTION. IT LOOKS
LIKE THE COLD FRONT WILL PUSH TO THE NORTHERN PERIPHERY COUNTIES
AFTER 00Z AND DEVELOP STORMS ALONG IT AND WEST OF THE I35
CORRIDOR. AFTER DARK...THE STORM INTENSITY SHOULD SUBSIDE AND THEN
THE THREAT BECOMES THE LOCALLY HEAVY RAIN THREAT AS IT HAS BEEN
THE LAST FEW DAYS.

THURSDAY IS LOOKING LIKE ANOTHER SIMILAR SET UP TO TODAY WITH THE
FRONT NOW STALLED TO OUR NORTH. SHOULD BE THE FOCUS FOR SHOWER AND
STORM ACTIVITY TOMORROW AFTERNOON. ANOTHER SUBTLE UPPER LEVEL
SHORTWAVE EMBEDDED IN THE SOUTHWEST FLOW IS EXPECTED TO ENHANCE
QPF RATES ALONG THE RGV THURSDAY NIGHT WHICH WILL CREATE ANOTHER
CHANCE FOR LOCALLY HEAVY RAIN.

LONG TERM (FRIDAY THROUGH WEDNESDAY)...
MODELS CONTINUE TO ADVERTISE STRONG AMPLIFICATION OF THE UPPER
LEVEL LOW OVER THE ROCKIES DUE A FAST MOVING SHORTWAVE ORIGINATING
FROM THE PACIFIC NORTHWEST. AS THIS FEATURE ROUNDS THE LOW...THE
LOW ITSELF PROGRESSES EASTWARD. 300 MB WINDS BEGIN TO INCREASE
SATURDAY AFTERNOON OVERTOP A VERY MOIST AIRMASS CHARACTERIZED BY
PWAT VALUES RANGING FROM 1.75 TO 2 INCHES. WITH A HEALTHY
SOUTHERLY LLJ...EMBEDDED SHORTWAVE...AND 300 MB RIGHT EXIT REGION
OVER SOUTH CENTRAL TEXAS OVERNIGHT SATURDAY ADVERTISED ON BOTH
MODELS BUT ESPECIALLY ON THE ECMWF...HEAVY RAINS LOOK LIKELY
BEGINNING SATURDAY EVENING THROUGH AS FAR AS MONDAY AFTERNOON. QPF
TOTALS LOOKS TO RANGE FROM 3-4 INCHES ACROSS MUCH OF THE WESTERN
CWA AND 2-3 INCHES IN THE EAST WITH ISOLATED AMOUNTS UP TO 6 OR 7
INCHES NOT OUT OF THE QUESTION.

THE DETAILS ARE A BIT LESS CLEAR BEYOND MONDAY AS A MORE BROAD
PATTERN WILL DEVELOP IN THE WESTERN CONUS. IT LOOKS LIKE AT LEAST
A FEW DAYS OF DRIER CONDITIONS WILL BE AROUND MID WEEK BEFORE
ANOTHER WEAKER SHORTWAVE COMES ON THE PACIFIC SHORE AND RAIN
RETURNS TO THE FORECAST LATE IN THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              69  79  67  83  70 /  40  40  40  40  40
AUSTIN BERGSTROM INTL AIRPORT  68  79  67  83  70 /  30  40  40  40  40
NEW BRAUNFELS MUNI AIRPORT     70  81  68  83  70 /  30  50  40  40  40
BURNET MUNI AIRPORT            66  75  64  80  69 /  40  40  40  40  40
DEL RIO INTL AIRPORT           70  81  70  85  70 /  60  50  60  30  40
GEORGETOWN MUNI AIRPORT        66  76  65  82  70 /  40  40  40  50  40
HONDO MUNI AIRPORT             70  82  69  84  70 /  30  50  50  30  40
SAN MARCOS MUNI AIRPORT        69  79  67  83  70 /  30  40  40  40  40
LA GRANGE - FAYETTE REGIONAL   70  82  70  83  70 /  20  50  30  50  30
SAN ANTONIO INTL AIRPORT       70  81  69  84  70 /  30  50  40  40  40
STINSON MUNI AIRPORT           70  82  70  84  70 /  30  50  40  40  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...17
SYNOPTIC/GRIDS...26
PUBLIC SERVICE/DATA COLLECTION...33/12
Hazardous weather outlook, May 20, 7:35 AM CDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
735 AM CDT WED MAY 20 2015

TXZ171>173-183>194-202>209-217>225-228-211245-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
735 AM CDT WED MAY 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE
THIS AFTERNOON THROUGH MUCH OF THE EVENING ALONG AND NORTH OF A
ELGIN TO BOERNE TO CARRIZO SPRINGS LINE. SOME OF THESE STORMS ARE
CAPABLE OF PRODUCING HEAVY RAINFALL...WITH LOCALIZED RAINFALL
AMOUNTS OF 1 TO 3 INCHES POSSIBLE. THIS COULD RESULT IN FLASH
FLOODING OF ISOLATED STREAMS...CREEKS AND LOW WATER CROSSINGS. IN
ADDITION...A FEW STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL
UP TO GOLFBALL SIZE AND DAMAGING WIND GUSTS UP TO 60 MPH. THE
SHOWERS AND THUNDERSTORMS MAY CONTINUE THROUGH THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND STORMS WILL CONTINUE THURSDAY AND THURSDAY
NIGHT PRIMARILY ALONG AND SOUTH OF I-10. THE CHANCES FOR STORMS
WILL CONTINUE FRIDAY AND SATURDAY ACROSS ALL OF SOUTH-CENTRAL
TEXAS. LOCALLY HEAVY RAINFALL WILL REMAIN A POSSIBILITY THURSDAY
THROUGH EARLY SATURDAY.

MORE NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY
NIGHT AND SUNDAY AS A STRONG UPPER LEVEL DISTURBANCE MOVES ACROSS
THE REGION. THE THREAT FOR LOCALLY HEAVY RAINFALL WILL INCREASE
DURING THIS TIME...WHICH COULD RESULT IN MORE WIDESPREAD FLASH
FLOODING. THERE IS A CHANCE THE HEAVY RAINFALL THREAT COULD LINGER
INTO MONDAY.

A FLASH FLOOD WATCH MAY BE REQUIRED LATER THIS WEEK OR WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING
ALONG AND NORTH OF AN ELGIN TO BOERNE TO CARRIZO SPRINGS LINE.

In the hours before

Special weather statement, May 20, 5:10 PM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
510 PM CDT WED MAY 20 2015

TXZ194-202300-
LEE TX-
510 PM CDT WED MAY 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEE COUNTY UNTIL 600
PM CDT...

AT 509 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DIME BOX...OR 10 MILES NORTHEAST OF GIDDINGS...MOVING NORTHEAST AT 25
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DIME BOX AND OLD DIME BOX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3020 9681 3033 9696 3043 9687 3043 9685
      3039 9679 3032 9674 3032 9669 3030 9667
      3030 9665 3029 9665
TIME...MOT...LOC 2209Z 227DEG 22KT 3032 9684
Special weather statement, May 20, 5:38 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
538 PM CDT WED MAY 20 2015

TXZ194-202330-
LEE TX-
538 PM CDT WED MAY 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEE COUNTY UNTIL 630
PM CDT...

AT 538 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEXINGTON...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...DIME BOX...OLD DIME BOX...LEO AND LINCOLN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3026 9694 3039 9709 3054 9692 3049 9690
      3048 9691 3046 9690 3046 9688 3043 9687
      3043 9685 3039 9679 3037 9678
TIME...MOT...LOC 2238Z 223DEG 22KT 3038 9696
Special weather statement, May 20, 8:07 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
807 PM CDT WED MAY 20 2015

TXZ184-185-210145-
EDWARDS TX-REAL TX-
807 PM CDT WED MAY 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN REAL AND EDWARDS COUNTIES
UNTIL 845 PM CDT...

AT 807 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF FLOUR
MILLS TO NEAR VANCE...AND MOVING NORTH AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCKSPRINGS...VANCE...DEVILS SINKHOLE STATE NATURAL AREA AND US-
377 NEAR THE KIMBLE-EDWARDS COUNTY LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3029 9979 2971 9997 2989 10053 3029 10052
TIME...MOT...LOC 0107Z 191DEG 22KT 2990 10046 2977 10005
Special weather statement, May 20, 8:18 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
818 PM CDT WED MAY 20 2015

TXZ191-192-210145-
TRAVIS TX-HAYS TX-
818 PM CDT WED MAY 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HAYS AND SOUTH
CENTRAL TRAVIS COUNTIES UNTIL 845 PM CDT...

AT 818 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SHADY HOLLOW...OR NEAR TANGLEWOOD FOREST...MOVING NORTHEAST AT 10
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AUSTIN...AUSTIN BERGSTROM INT AP...TANGLEWOOD FOREST...KYLE...BUDA...
BEE CAVE...WEST LAKE HILLS...ROLLINGWOOD...BEAR CREEK...SHADY
HOLLOW...BARTON CREEK...ONION CREEK...MANSFIELD DAM...SUNSET
VALLEY...MOUNTAIN CITY...SAN LEANNA...HAYS...CREEDMOOR...PILOT KNOB
AND LOST CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2999 9786 3008 9804 3034 9791 3020 9765
TIME...MOT...LOC 0118Z 212DEG 8KT 3010 9791
Special weather statement, May 20, 8:54 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
854 PM CDT WED MAY 20 2015

TXZ184>188-203-204-218-210245-
ZAVALA TX-MEDINA TX-EDWARDS TX-BANDERA TX-UVALDE TX-GILLESPIE TX-
REAL TX-KERR TX-
854 PM CDT WED MAY 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR REAL...NORTHEASTERN EDWARDS...
WESTERN MEDINA...NORTHERN ZAVALA...BANDERA...UVALDE...SOUTHWESTERN
GILLESPIE AND KERR COUNTIES UNTIL 945 PM CDT...

AT 854 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF LA PRYOR
TO NEAR BATESVILLE...AND MOVING NORTH AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MEDINA...KERRVILLE...UVALDE...LEAKEY...VANDERPOOL...TARPLEY...LA
PRYOR...BATESVILLE...HUNT...INGRAM...SABINAL...KERR WILDLIFE
MANAGEMENT AREA...LOST MAPLES STATE PARK...MOUNTAIN HOME...KERRVILLE
STATE PARK...BLEWETT...CONCAN...KNIPPA...UTOPIA AND CAMP VERDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2885 10011 3018 9986 3029 9894 2881 9951
TIME...MOT...LOC 0154Z 200DEG 9KT 2890 10002 2887 9960

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:07 PM CDTSpecial Weather StatementEWXEdwards38 min
May 20, 8:18 PM CDTSpecial Weather StatementEWXTravis27 min
May 20, 8:52 PM CDTSevere Thunderstorm WarningEWXEdwards38 min
May 20, 8:54 PM CDTSpecial Weather StatementEWXBandera, Kerr, Real, Uvalde, Zavala51 min
May 20, 9:12 PM CDTSpecial Weather StatementEWXBurnet48 min
May 20, 9:31 PM CDTSpecial Weather StatementEWXLlano44 min
May 20, 9:44 PM CDTSpecial Weather StatementEWXEdwards46 min
May 20, 9:58 PM CDTFlash Flood WatchEWXAtascosa, Bandera, Bexar, Blanco, Burnet, Comal and 17 more10 hr
May 20, 10:33 PM CDTSpecial Weather StatementEWXEdwards, Gillespie57 min
May 20, 10:40 PM CDTFlash Flood WarningEWXLlano3 hr
May 20, 11:13 PM CDTFlash Flood WarningEWXGillespie, Kerr5 hr
May 20, 11:31 PM CDTSpecial Weather StatementEWXEdwards, Gillespie, Kerr, Llano, Real44 min
May 20, 11:55 PM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Llano3 hr
May 21, 12:10 AM CDTSpecial Weather StatementEWXBandera, Blanco, Gillespie, Kendall, Kerr65 min
May 21, 12:13 AM CDTFlash Flood WarningEWXBlanco, Burnet, Llano3 hr
May 21, 12:19 AM CDTSpecial Weather StatementEWXWilliamson56 min
May 21, 12:27 AM CDTAreal Flood AdvisoryEWXBlanco, Kendall3 hr
May 21, 12:46 AM CDTFlash Flood WarningEWXWilliamson3 hr
May 21, 12:58 AM CDTAreal Flood AdvisoryEWXBandera3 hr
May 21, 1:13 AM CDTSpecial Weather StatementEWXBandera62 min
May 21, 1:18 AM CDTFlash Flood WarningEWXTravis3 hr
May 21, 2:10 AM CDTAreal Flood AdvisoryEWXMaverick, Uvalde, Zavala3 hr
May 21, 2:14 AM CDTSpecial Weather StatementEWXMaverick61 min
May 21, 2:17 AM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
May 21, 2:33 AM CDTAreal Flood AdvisoryEWXBexar3 hr
May 21, 2:38 AM CDTFlash Flood WarningEWXMaverick, Uvalde, Zavala3 hr
May 21, 3:07 AM CDTSpecial Weather StatementEWXDimmit53 min
May 21, 3:20 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Llano115 min
May 21, 3:34 AM CDTSevere Thunderstorm WarningEWXDimmit56 min
May 21, 3:44 AM CDTFlash Flood WarningEWXWilliamson3 hr
May 21, 3:50 AM CDTAreal Flood AdvisoryEWXDimmit, Maverick3 hr
May 21, 4:01 AM CDTFlash Flood WarningEWXDimmit, Maverick3 hr
May 21, 4:12 AM CDTSpecial Weather StatementEWXDimmit48 min
May 21, 4:18 AM CDTAreal Flood AdvisoryEWXTravis3 hr
May 21, 4:29 AM CDTSevere Thunderstorm WarningEWXDimmit46 min
May 21, 5:26 AM CDTAreal Flood AdvisoryEWXMaverick, Uvalde, Zavala3 hr
May 21, 6:48 AM CDTAreal Flood AdvisoryEWXWilliamson3 hr
May 21, 6:59 AM CDTAreal Flood AdvisoryEWXDimmit, Maverick3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.